New Mexico, 2005

Hail in New Mexico, June 11, 2005

June 11, 2005 · NWS ABQ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 11, 2:00 PM MST, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 11, 2:00 PM MST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT SAT JUN 11 2005

...TORNADO WATCH IN EFFECT THROUGH 800 PM FOR THE ERN PLAINS...

.DISCUSSION...
SEVERE WEATHER A THREAT DURING THE AFTERNOON AND EARLY EVENING...
ESPECIALLY ALONG TEXAS STATE BORDER. CONVECTION HAS ALREADY FORMED
OVER THE HIGHER TERRAIN...ALTHOUGH THE BEST DYNAMICS FOR EXPLOSIVE
DEVELOPMENT STILL REMAINS OVER SW UT/CENTRAL AZ. HOWEVER...IT DOES
APPEAR PLENTY OF LINGERING SURFACE BOUNDARIES IN COMBINATION WITH
INCOMING SOLAR...SURFACE MOISTURE AND DIRECTIONAL SHEAR IS PRESENT
TO SUPPORT SUPERCELLS WHICH COULD DUMP LARGE HAIL...DAMAGING WINDS
AND MAYBE AN ISOLATED TORNADO AS WELL. PRECIPITATION OVER THE WRN
ZONES WILL BE SUPPORTED BY UPPER LEVEL DISTURBANCE...WHICH SHOULD
LINGER THROUGH A GOOD PORTION OF THE NIGHT AS TROUGH AXIS WILL BE
SLOW TO EJECT. OVERALL INTEGRITY OF POP GRIDS IN DECENT SHAPE BUT
MADE A FEW MINOR ADJUSTMENTS. STILL A BIT UNCERTAIN AS TO HOW MUCH
PRECIPITATION WILL BE OVER THE AREA AFTER MIDNIGHT...BUT WILL KEEP
ISOLATED TO LOW END SCATTERED COVERAGE FOR NOW. DID INCREASE CLOUD
COVER IN GRIDS TO MOSTLY CLOUDY AT MANY LOCATIONS. LOW CLOUDS MAY
PLAGUE SOME OF THE ERN ZONES AFTER MIDNIGHT.

TROUGH AXIS TO BE CENTERED OVER THE CWFA AROUND 18Z SUNDAY...WHICH
SHOULD KEEP A THREAT FOR PCPN OVER THE NRN MOUNTAINS THROUGH LATE
MORNING. ACTIVITY WILL SHIFT TO THE NE ZONES BY AFTERNOON AS UPPER
LEVEL SYSTEM PUSHES EASTWARD. ONCE AGAIN...POPS IN GOOD SHAPE WITH
ONLY A FEW MINOR TWEAKS. IT APPEARS ATTM...SEVERE STORMS SHOULD BE
CONFINED WITHIN NRN TX INTO OK AS MCS DEVELOPS. AFTERNOON BREEZES
ARE EXPECTED ALONG CENTRAL MOUNTAINS AS WELL AS THE HIGH PLAINS.

QUIET WEATHER RETURNS TO THE LAND OF ENCHANTMENT FOR MONDAY AS NW
FLOW DOMINATES THE UPPER LEVEL PATTERN. WINDS WILL BE STRONG ONCE
AGAIN OVER THE NRN MOUNTAINS. 500MB RIDGE WILL BUILD OVER SRN NEW
MEXICO/NRN OLD MEXICO TUE WHICH SHOULD PROVIDE FOR SUBSIDENCE. AN
INVERSION LAYER SHOULD AFFECT LOW TEMPS WITHIN THE HIGHER TERRAIN.
DID CONSIDER INTRODUCING ISOLD POPS FOR TUE AFTERNOON AND EVENING
AS MOISTURE RETURN ATTEMPTS TO ADVECT INTO THE FOUR CORNER REGION
ON BACKSIDE OF RIDGE. AFTER COORDINATION WITH AZ/CO WFOS...DECIDED
TO HOLD OFF ON POPS BUT WILL INCREASE CLOUD COVER INTO THE PARTLY
CLOUDY RANGE. A SURFACE COLD FRONT IS PROGGED TO PUSH THRU THE ERN
PLAINS MON NIGHT...INCREASING LOW LEVEL MOISTURE. RIDGE SHOULD BE
STRONG ENOUGH TO INHIBIT CONVECTION ACROSS THE EAST ON TUESDAY...
HOWEVER THIS RIDGE IS EXPECTED TO BREAK DOWN ON WED. DISTURBANCES
RIDING THE NRN PERIPHERY OF RIDGE WILL TRACK ACROSS NRN NEW MEXICO
AND PROVIDE ADDITIONAL VERTICAL ASCENT TO INCOMING SOLAR TO SPARK
SHOWERS AND THUNDERSTORMS. ONGOING FORECAST DEPICTED THIS SCENARIO
PRETTY WELL...ALTHOUGH INCREASED POPS SLIGHTLY BUT REMAINED WITHIN
ISOLD CATEGORY. FOCUS SHIFTS TO THE ERN HALF OF THE STATE STARTING
FRIDAY. DPORTER

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  51  78  48  84 /  50   0   0   0
GALLUP..........................  46  76  41  83 /  40   0   0   0
GRANTS..........................  48  79  44  84 /  40   0   0   0
GLENWOOD........................  52  83  52  90 /  10   0   0   0
CHAMA...........................  38  68  35  75 /  50  10   0   0
LOS ALAMOS......................  47  77  44  80 /  50   0   0   0
RED RIVER.......................  37  66  33  71 /  50  20   0   0
TAOS............................  45  74  39  80 /  50   0   0   0
SANTA FE........................  46  77  46  83 /  40   0   0   0
SANTA FE AIRPORT................  49  79  48  85 /  40   0   0   0
ESPANOLA........................  48  81  46  87 /  50   0   0   0
ALBUQUERQUE HEIGHTS.............  58  84  58  89 /  30   0   0   0
ALBUQUERQUE VALLEY..............  55  86  55  90 /  30   0   0   0
ALBUQUERQUE FOOTHILLS...........  56  83  56  87 /  40   0   0   0
ALBUQUERQUE WEST MESA...........  57  85  57  88 /  30   0   0   0
SOCORRO.........................  57  87  54  90 /  10   0   0   0
SANDIA PARK/CEDAR CREST.........  48  78  49  82 /  40  10   0   0
MORIARTY/ESTANCIA...............  48  81  44  85 /  40  10   0   0
CARRIZOZO.......................  53  86  54  89 /   0   0   0   0
RUIDOSO.........................  50  80  48  83 /   0   0   0   0
RATON...........................  46  79  43  82 /  50  20   0   0
LAS VEGAS.......................  47  76  45  81 /  50  10   0   0
ROY.............................  51  81  51  82 /  50  20   0   0
CLAYTON.........................  54  80  54  84 /  40  20   0   0
SANTA ROSA......................  57  89  59  90 /  20  10   0   0
TUCUMCARI.......................  61  90  59  92 /  30  10   0   0
FORT SUMNER.....................  59  92  55  89 /  10   0   0   0
CLOVIS..........................  61  90  59  90 /  20  10   0   0
PORTALES........................  59  91  58  91 /  20  10   0   0
ROSWELL.........................  63  94  61  96 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

46
Hazardous weather outlook, Jun 11, 5:00 AM MST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT JUN 11 2005

NMZ001>021-026-121200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
529 AM MDT SAT JUN 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

A FEW SEVERE THUNDERSTORMS MAY DEVELOP ON THE NORTHEAST AND EAST
CENTRAL PLAINS THIS EVENING. LARGE HAIL AND DAMAGING WIND ARE THE
MAIN THREAT...BUT ISOLATED TORNADOES MAY ALSO DEVELOP.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING IN
COLFAX...UNION...HARDING AND QUAY COUNTIES.

44

In the hours before

Special weather statement, Jun 11, 1:01 PM MST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
201 PM MDT SAT JUN 11 2005

NMZ004>007-011>013-018>021-026-120200-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-CONCHAS
LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-FAR NORTHEAST
PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-HARDING COUNTY-NORTHEAST
HIGHLANDS-QUAY COUNTY-ROOSEVELT COUNTY-SANGRE DE CRISTO MOUNTAINS-
201 PM MDT SAT JUN 11 2005

...TORNADO WATCH IN EFFECT UNTIL 800 PM MDT SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 460
IN EFFECT UNTIL 800 PM MDT SATURDAY EVENING FOR THE
FOLLOWING AREAS

IN NORTH AND CENTRAL NEW MEXICO THIS WATCH INCLUDES 11 COUNTIES

  CHAVES          COLFAX          CURRY           DE BACA
  GUADALUPE       HARDING         MORA            QUAY
  ROOSEVELT       SAN MIGUEL      UNION

A TORNADO WATCH MEANS THAT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
TORNADOES... LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITHIN
THE WATCH AREA. REMAIN ALERT AND CONTINUE TO LISTEN TO NOAA WEATHER
RADIO OR YOUR LOCAL COMMERICAL RADIO OR TELEVISION OUTLETS FOR LATEST
STATEMENTS AND POSSIBLE WARNINGS FOR YOUR LOCATION.

19

The radar

The Cannon AFB radar (KFDX), 65 km away, was scanning. The volume nearest the first event began at 22:48 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Quay

When
June 11, 3:50 PM MST to 3:55 PM MST
Where
Quay County, San Jon
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.100, -103.333

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454306.